Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Mixing sequences in Hilbert spaces


Authors: Daniel Berend and Vitaly Bergelson
Journal: Proc. Amer. Math. Soc. 98 (1986), 239-246
MSC: Primary 47A35; Secondary 28D05
DOI: https://doi.org/10.1090/S0002-9939-1986-0854026-7
MathSciNet review: 854026
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A general setup is provided for theorems of the Blum-Hanson type. Notions of strongly and weakly mixing sequences of elements in a Hilbert space are defined, and equivalent characterizations are derived. It turns out that many known generalizations of the Blum-Hanson theorem are special cases of an abstract version which is also suitable for the nonlinear situation.


References [Enhancements On Off] (What's this?)

  • [1] M. A. Akcoglu and L. Sucheston, On operator convergence in Hilbert space and in Lebesgue space, Period. Math. Hungar. 2 (1972), 235-244. MR 0326433 (48:4777)
  • [2] -, Weak convergence of positive contractions implies strong convergence of averages, Z. Wahrsch. Verw. Gebiete 32 (1975), 139-145. MR 0377559 (51:13730)
  • [3] A. Bellow, An $ {L^p}$-inequality with applications to ergodic theory, Houston J. Math. 1 (1975), 153-159. MR 0385070 (52:5940)
  • [4] D. Berend and V. Bergelson, Ergodic and mixing sequences of transformations, Ergodic Theory Dynamical Systems 4 (1984), 353-366. MR 776873 (86i:28017)
  • [5] J. R. Blum and D. L. Hanson, On the mean ergodic theorem for subsequences, Bull. Amer. Math. Soc. 66 (1960), 308-311. MR 0118803 (22:9572)
  • [6] H. Fong and L. Sucheston, On a mixing property of operators in $ {L_{^p}}$-spaces, Z. Wahrsch. Verw. Gebiete 28 (1974), 165-171. MR 0367152 (51:3394)
  • [7] L. K. Jones, A mean ergodic theorem for weakly mixing operators, Adv. in Math. 7 (1971), 211-216. MR 0285690 (44:2908)
  • [8] L. K. Jones and V. Kuftinec, A note on the Blum-Hanson theorem, Proc. Amer. Math. Soc. 30 (1971), 202-203. MR 0281023 (43:6742)
  • [9] L. K. Jones and M. Lin, Ergodic theorems of weak mixing type, Proc. Amer. Math. Soc. 57 (1976), 50-52. MR 0405134 (53:8929)
  • [10] V. Krengel and L. Sucheston, On mixing in infinite measure spaces, Z. Wahrsch. Verw. Gebiete 13 (1969), 150-164. MR 0254215 (40:7424)
  • [11] D. A. Raikov On some arithmetical properties of summable functions, Mat. Sb. 1 (43) (1936), 377-384. (Russian)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A35, 28D05

Retrieve articles in all journals with MSC: 47A35, 28D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0854026-7
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society